Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A group of exponent $ 4$ with derived length at least $ 4$


Authors: S. Bachmuth, H. Y. Mochizuki and K. Weston
Journal: Proc. Amer. Math. Soc. 39 (1973), 228-234
MSC: Primary 20-04
MathSciNet review: 0314943
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There exists a group $ G$ of exponent 4 such that the third term of its derived series, $ {\delta _3}(G) = {G^m}$, is nontrivial. Furthermore, the third term of the derived series of $ G$ is not contained in the ninth term of its lower central series.


References [Enhancements On Off] (What's this?)

  • [1] S. Bachmuth, H. A. Heilbronn, and H. Y. Mochizuki, Burnside metabelian groups, Proc. Roy. Soc. Ser. A 307 (1968), 235–250. MR 0236264
  • [2] S. Bachmuth, H. Y. Mochizuki, and D. W. Walkup, Construction of a non-solvable group of exponent 5, Word problems: decision problems and the Burnside problem in group theory (Conf. on Decision Problems in Group Theory, Univ. California, Irvine, Calif. 1969; dedicated to Hanna Neumann), North-Holland, Amsterdam, 1973, pp. 39–66. Studies in Logic and the Foundations of Math., Vol. 71. MR 0412273
  • [3] R. H. Bruck, Engel conditions in groups and related questions, Lecture Notes, Australian National University, Canberra, Jan. 1963.
  • [4] Narain D. Gupta and Kenneth W. Weston, On groups of exponent four, J. Algebra 17 (1971), 59–66. MR 0268277
  • [5] Narain D. Gupta, Horace Y. Mochizuki, and Kenneth W. Weston, On groups of exponent four with generators of order two, Bull. Austral. Math. Soc. 10 (1974), 135–142. MR 0338185
  • [6] A. L. Tritter, A module-theoretic computation related to the Burnside problem, Computational Problems in Abstract Algebra (Proc. Conf., Oxford, 1967) Pergamon, Oxford, 1970, pp. 189–198. MR 0262373
  • [7] Tah-Zen Yuan, Thesis, University of Notre Dame, South Bend, Ind., 1969.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20-04

Retrieve articles in all journals with MSC: 20-04


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0314943-4
Keywords: Group of exponent 4, derived length
Article copyright: © Copyright 1973 American Mathematical Society